Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Child has fever after getting DPT vaccine. Given paracetamol. Post vaccination fever?

My son, aged 1.5 years, weight 10 kg, has got hip-booster and Dpt vaccine on 27th january, 2013, sunday, the day before yesterday. On that day, he got no fever. But, from yesterday morning, he has been suffering from fever measuring 99`F and above. and Today morning, his body temperature is 101`F. In this total duration of 18 hours till now, I have given paracetamol 3 times (each dosage of 3.5 ml of SUMOL DS, having 250 mg PARACETAMOL Per 5 ml) when temperature touched 100`F. Is this a post vaccination fever or viral one? Already in January he has suffered from viral fever twice. I am Confused and worried. Please offer me guidelines about his sheer proneness to fall in fever. What should I do? During past two occasions of fever in january, his urine culture , RE and chest X-Ray examinations have been performed. Those were totally normal.
Asked On : Fri, 1 Feb 2013
Answers:  2 Views:  451
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics
Pediatrician 's  Response
Thanks for your query.
Young children get repeated infections till age of 6 due to decreased immunity.
Fever in your child is most likely due to vaccination .
Continue with acetaminophen till fever is above 100F,
Apply ice pack on vaccination site though it is now bit late.
Give plenty of fluids,fruit juices and simple bland diet so as to maintain proper hydration and nutrition.
He should take adequate rest.
Wishing your baby good health.
God bless.
Answered: Sat, 2 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Pediatrician Dr. E Venkata Ramana's  Response
Feb 2013
Thank you for your query,
The fever your child is having is because of post vaccination with the booster of DPT-Hib.
And the fever may last for two to three days, nothing to worry.
Continue paracetamol syrup as advised by your doctor.
If any associate issues like cold, cough or throat pain then we may think any other associated infection.
Consult your Pediatrician if fever persists beyond 3 days or any other problems develop.
Hope i have answered your query.
Answered: Fri, 1 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor